MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX KNOTLESS AWL 3.4MM; BONE AWL

DEPUY MITEK LLC US HEALIX KNOTLESS AWL 3.4MM; BONE AWL
Model Number 219495
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: according to the information provided, it was reported that during a rotator cuff repair that the 4.5 healix advance awl, the 4.5 healix advance cortical awl-tap and the healix knotless awl, 3.4 mm are faded.This complaint device was received and visually inspected.Visual observation revealed that the laser lines were completely faded.Visual observation showed marks that it was worn, indicate possible heavy use.Finally, the sharp tip at the distal end appears to be flattened.Since it is a reusable device, the possible root cause could be related to the autoclave process negatively affecting the laser lines.Repeated use/ sterilization cycles further contribute to this failure mode.This failure can be attributed to normal field wear.For the damage in the tip can be attribute this type of failure when the device might have been dropped or device was tapped against a hard surface on several occasions.However, it cannot be conclusively affirmed.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair that the 4.5 healix advance awl, the 4.5 healix advance cortical awl-tap and the healix knotless awl, 3.4 mm are faded.Another device was used to complete the procedure.No patient consequences or surgical delay reported.The device(s) is/are available to be returned for evaluation.

Brand Name
HEALIX KNOTLESS AWL 3.4MM
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10462618
Report Number1221934-2020-02316
Device Sequence Number2344276
Product Code LXH
UDI-Device Identifier10886705022373
UDI-Public10886705022373
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219495
Device Catalogue Number219495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2020
Initial Report FDA Received Date08/27/2020
Patient Sequence Number1